Online since 2002
About ValtrexIf you use Valtrex, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Itching is out of this world!
I was diagnosed with herpes in March 2015. My outbreaks were frequent, one or more a month but because they were more annoying than painful (the initial one was very painful though) I decided not to take Valtrex. After almost a year the outbreaks were still frequent so I decided to try Valtrex to see what would happen. I have been on it for 3 months and have not had a single outbreak but I have had severe dryness to the outside of my vagina (which I thought was razor burn), the skin on top and in between my labia keeps cracking open and the itching is out of this world! I have taken diflucan orally and over the counter suppositories for yeast infection with no help. I'm not even able to shave because of the dryness and itching. I believe it could be a side effect of the medication but it isn't listed as one. I can't decide what is worse, the out break or the itching!
AskDocWeb: Please read the response to Itching in the pelvic area by Karla.
When I started taking valtrex I began spotting so I stop taking them and I'm still spotting. Will it stop?
AskDocWeb: That depends on the cause of the spotting. In some cases of genital herpes the lesions appear inside, on the cervix, rather than on the outside, which may cause perfuse vaginal discharge. Remember that it is also possible to have a completely unrelated urinary tract infection while taking valtrex. There are also diseases that are characterized by vaginal discharge such as Bacterial Vaginosis, Trichomoniasis, and Vulvovaginal Candidiasis. When in doubt it's best to check with your doctor.
Does this medication affect birth control?
I got the shingles virus Thursday evening, went to the clinic Friday. Same day I started taking mylan-valacyclovir 500 mg 2 pills 3 times a day. Also I have been taking my birth control regularly and now its Wednesday morning, and guess what I have my menstrual cycle.... suppose my question is. Does this medication affect my birth control pills? What if I had sex with my partner? We don't want children. The Dr. nor pharmacist told me it would affect my birth control.
AskDocWeb: Although some drugs interact with this medication oral contraceptives are not among them. The ones to note include: other drugs that may cause kidney problems (including nonsteroidal anti-inflammatory drugs-NSAIDs such as ibuprofen, naproxen).
I've been taking 500 mg Valtrex daily for about 10 years as suppression therapy. This started during a very stressful time in my life when my doctor suggested suppression therapy since I was having so many/continuous outbreaks. I never thought about not taking it and my body seemed to be managing it well. This past Thursday I ran out of my prescription and my pharmacy needed to get in touch with my doctor to refill [for another year]. My doctor's office is closed on Friday, so I figured I'd just have to do without for a few days. Not giving it much thought, I did notice on Friday that I had to pee a LOT! By Saturday morning I began to worry what side effects I might experience by discontinuing this medication for several days and happened upon this website. Reading other people's experiences with this drug has been very helpful! As the weekend has progressed and it is now Monday morning, I've noticed my hands are not swollen, my knees and ankles do not ache, my sinuses are not filled with pressure, my ears are not stuffy, my stomach is not bloated and I'm experiencing a mild state of euphoria . . . could it be that I was having mild side effects from the Valtrex that didn't prevent me from "my life" but that were simply being chalked up to menopause or old age? I have slept really hard the past few nights as well.
I'll be 60 this coming August and have gone through menopause while taking this medication on a daily basis. I attributed my slow weight gain over the past few years to menopause and have researched changes in metabolism associated with age, but now that I'm not swollen and achey and have a better sense of well being, maybe I can loose those extra pounds by being more active. Anyway, maybe it's a fluke, but I'm feeling a lot better and have decided to only take the meds when and if I experience another outbreak. BTW, I've not had an outbreak in years while taking the medication. I take no other prescription drugs, but DID start taking Claratin every night [many years ago] due to "allergies and congestion". Now I'm beginning to think that would have been unnecessary as I was perhaps "treating" side effects from the Valtrex. . . .Who knew?!
Passing lots of blood
Hello: I am a man 69 that had prostrate radiation treatment, 7 years, all good till I took Valtrex for an Eye Herpe infection, I took approx. 30 500mg for 30 some days, all of a sudden I started to pass lots of blood from the penis, the Docs don't know why yet but it is unbarable right now, enormous amouts of clotting with nothing but blood, scared to death, any info you have on something like this?.
AskDocWeb: Yes, passing blood clots in your urine can be very painful. There are a number of problems can cause this leakage, including:
Whatever the cause, contact your doctor right away if you see blood in your urine.
Valtrex report - 57 - 58 - 59 - 60 - 61 - 62 - Page 63 -
If you find this page useful share it with others. If you have used Valtrex, use the form below to add your review of Valtrex, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2010-2016 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Valtrex and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.